Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram - please can someone reassure me?

(4 Posts)
ktb123 Tue 22-Jul-08 10:25:22

Hi started on 10mg for 2 weeks, and since Saturday have upped to 20mg. Have hardly slept since, managed a few hours on Sat night with some syndol painkillers, but since then, have been wide awake.

Dont know how much longer can take this, and think I will have to ring GP tomorrow if I have another bad night. Problem is, even if I come off I will prob have withdrawal symptoms, and seeing I have been on them for 21/2 weeks now seems a shame. I am supposed to be on holiday next week from Thursday, and my daughters birthday party this Friday I need sleep to cope. Is this common on 20mg, and will it get better soon. Finding it hard to carry out simple activities at the moment, and feel worse than when I started on these tablets. Anyone had any success with any otc meds?

thehappyprince Tue 22-Jul-08 12:55:33

Hi - sounds crappy sad. Sleep problems caused by citalopram tend to happen in the first 2-3 weeks of treatment (or after a dose increase). A couple of possibilities that you could talk to your GP spring to mind. You shouldn't get withdrawal symptoms really - not on a low dose for such a short time, so I wouldn't worry about that. If you're keen to stay on citalopram (and I think you're probably right to) you could talk about going up more gradually (you can get citalopram liquid so you can go up in tiny amounts) or ask about a short supply of sleeping tablets (just until the side effect period ends - usually 2-3 weeks). If it continues beyond that, you probably will need to change. Did you have any problems with 10mg?

Nobodyworthnoticing Tue 22-Jul-08 12:56:48

What time are you taking them? i started taking them 6 weeks ago in the morning at first but felt so crappy i ended up taking them and night because they made me drowsy

anxiousmax Tue 22-Jul-08 20:58:36

I had the opposite, took them at night as the GP had said it would help me sleep but i ended up wired & could not sleep at all.
I swapped & take them in the morning now & have no problems getting to sleep. I do still wake at about 3 am but get back to sleep fairly easily.

I started on 10mg for 10 days & then upped it to 20mg have been on the 20mg for 5 weeks now & feeling fantastic, i did have lots of yawning & muscle fatigue side effects for the first couple of weeks but definately for me it has been worth sticking with it.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now